The unique symmetric positive solutions for nonlinear fourth order arbitrary two-point boundary value problems: A fixed point theory approach


Md. Asaduzzaman,Md. Zulfikar Ali,



Arbitrary two-pointboundary conditions,Nonlinear fourthorder ordinary differential equation,Unique symmetric positive solutions,Fixed point theorem,


In this paper, we explore the existence and uniqueness of positive solutions for the following nonlinear fourth order ordinary differential equation        (4) u t  f t,u t , t a, b , withthe following arbitrary two-point boundary conditions: ua  ub  ua  ub  0, where, a, b are two arbitrary constants satisfying b  0, a 1 b and f Ca,b0,,0,.Here we also demonstrate that under certain assumptions the above boundary value problem exist a unique symmetric positive solution. The analysis of this paper is based on a fixed point theorem in partially ordered metric spaces due to Amini-Harandi and Emami. The results of this paper generalize the results of several authors in literature. Finally, we provide some illustrative examples to support our analytic proof.


I.A. Cabada, J.A. Cid, and L. Sanchez, Positivity andlower and upper solutions for fourth order boundary value problems,Nonl.Anal.67(5) (2007) 1599–1612.http://DOI: 10.1016/

II.A. Amini-Harandi and H. Emami, A fixed point theorem for contraction type maps in partially ordered metric spaces and application to ordinary differential equations,Nonl.Anal.72(5) (2010) 2238–2242.http://DOI: 10.1016/

III.C. Zhai, R. Song, Q. Han, The existence and the uniqueness of symmetric positive solutions for a fourth-order boundary value problem, Com. Math. Appl., 62 (2011) 2639-2647.

IV.C. P. Gupta, Existence and uniqueness theorems for some fourth order fully quasilinearboundary value problems,Appl. Anal., 36(3-4) (1990) 157–169.

V.D.G. Zill, M.R. Cullen, Differential Equations with Boundary-Value Problems, 5thed., Brooks/Cole, (2001). ISBN10:0534380026, ISBN13:9780534380021.

VI.G. Bonanno, B. DiBella, D. O’Regan,Non-trivialsolutionsfornonlinearfourth-orderelasticbeamequations, Comp. Math. Appl.62(4) (2011) 1862-1869.

VII.H. Li, L. Wang, M. Pei, Solvability of a Fourth-Order Boundary Value Problem with Integral Boundary Conditions, J. Appl. Math., Hind. Publ. Corp., Volume 2013, Article ID 782363, 7 pages.

VIII.J. Caballero, J. Harjani, K. Sadarangani, Uniqueness of Positive Solutions for a Class of Fourth-Order Boundary Value Problems, Abst. Appl. Anal, Hind. Publ. Corp.Vol. 2011, Art. ID 543035, 13 pages, http://doi:10.1155/2011/543035.

IX.J.P. Sun and X.Q. Wang, Monotone Positive Solutions for an Elastic Beam Equation with Nonlinear Boundary Conditions, Mathematical Problems in Engineering, Hind. Publ. Corp., Vol. 2011, Art. ID 609189, 9 pages. http://doi:10.1155/2011/609189.

X.J.R.L.Webb, G. Infante, and D. Franco, Positive solutions of nonlinear fourth-order boundary-value problems with local and non-local boundary conditions, Proc. Royal Soc.Edin.138(2) (2008) 427–446.http://doi: 10.1017/S0308210506001041.

XI.J. Liu1, W. Xu, Positive Solutions for Some Beam EquationBoundary Value Problems,Bound. V. Prob., Hind. Publ. Corp., Volume 2009, Article ID 393259, 9 pages.http://doi:10.1155/2009/393259.

XII.J. J. Nieto and R. Rodr ́ıguez-L ́opez, Contractive mapping theorems in partially ordered sets andapplications to ordinary differential equations, Order, 22(3) (2005) 223–239.

XIII.M. Feng, P. Li and S. Sun, Symmetric positive solutions for fourth-order n-dimensional m-Laplace systems,Bound. V.Probl.63 (2018).

XIV.M. Pei and S. K. Chang, “Monotone iterative technique and symmetric positive solutions for a fourth order boundary value problem, Math. Comp. Model.51(9-10) (2010) 1260–1267.

XV.R. Ma, J. Wang and D. Yan, The method of lower and upper solutionsfor fourth order equations with the Naviercondition, Bound. V. Probl. (2017) 2017:152 https://DOI: 10.1186/s13661-017-0887-5.

XVI.R. Ma, L. XuExistence of positive solutions of an onlinear fourth-order boundaryValue problem, Appl. Math.Lett. 23 (2010) 537–543.

XVII.X. Lv, L. Wang and M. Pei, Monotone positive solution of a fourth-order BVP with integral boundary conditions, Bound. V.Probl.(2015) 2015:172.

XVIII.X. L. Liu and W. T. Li, Existence and multiplicity of solutions for fourth-order boundary value problems with parameters,J. Math. Anal. Appl.327(1) (2007) 362–375.

XIX.Z. Bai, H. Wang, On positive solutions of some nonlinear fourth-order beam equations, J. Math. Anal. Appl. 270 (2002) 357–368.

XX.Z. Bai, The method of lower and upper solutions for abending of an elastic beam equation, J. Math. Anal. Appl.248(1) (2000) 195–202.http://doi:10.1006rjmaa.2000.688.

XXI.Z. Liu, S.M. Kang and J.S. Ume, Triple positive solutions of nonlinear third order boundary value problems, Taiw. J. Math., 13(3) (2009) 955-971.

Author(s): Md. Asaduzzaman, Md. Zulfikar Ali View Download